Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Over night change of blood pressure - can be caused by tens therapy?
    avatar
    HemiWo posted:
    Hi,

    i'm 36 old athlete and never had problems with bp. week ago,over night my blood pressure went to 140-150/80-100 with arrytmic heart function.
    my reading was always 120/80 in the past.

    in last 10 days i was under physical therapy (laser, ultrasound, tens).

    does anyone had strange bp values after this kind of therapy?

    medications given by doctor does not work,or only lowers the diastolic bp.

    thanks
    Reply
     
    avatar
    billh99 responded:
    Pain and stress can cause an increase blood pressure. And if you are getting physical therapy and have a tens unit it sounds like you have some pain.

    And maybe a lot of anxiety going to the PT knowing the pain that happens, even though you know that the PT is good for you for the long term. I know that I did with PT after rotator cuff surgery.

    Relaxation exercises might help with both the both the BP and dealing with the pain. This includes deep breathing exercise, progressive muscle relaxation, and bio-feed back.

    medications given by doctor does not work,or only lowers the diastolic bp.

    There are a number of different classes of BP meds and they work in many different ways. Work with your doctor to try a different class of med.

    with arrytmic heart function.


    Most irregular heart rates are caused by harmless PVC's. And they can be increased by stress. But you need to work with your doctor to make sure that it is not a serious form of irregular heart rates.
     
    avatar
    todaymark responded:
    If you're in pain are you taking any pain meds? You'd be surprised at what meds can cause hypertension as a side effect. It can be difficult to treat with hypertension meds unless you can figure out what's going on. It's called secondary hypertension. The side effect list that you get from the pharmacy isn't all inclusive. I found that out the hard way. good luck


    Helpful Tips

    Walk a Little
    Just taking a short walk can help your blood pressure. More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center